MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG13160-0615-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a solitairex6-40 encountered resistance in the distal shaft of the phenom.Stent disconnection was also noted as the solitaire delivery pusher became disconnected when it was pulled into the phenom outside the body.The patient was undergoing thrombectomy for treatment of an ischemic cerebral infarction in the right m1.It was noted the patient's vessel tortuosity was moderate.The access vessel was the middle cerebral artery (mca)/internal carotid artery (ica) with a 2-5mm diameter.Tici (postoperative): no problems.The patient was treated with a tps.There were 2 passes for the solitaire.Time required from onset of cerebral infarction to revascularization/revascularize was about 1 hour.It was reported that after the product was deployed to the right m1 and successful revascularization was achieved, it was deployed at the occlusion of the right ica and the solitairex was collected into the phenom 21.However, when the solitairex was about halfway inserted into the phenom 21, it became impossible to retract it.During surgery, it was collected as is and the procedure was completed, but when it was pulled into the phenom 21 outside the body, the solitaire x delivery pusher became disconnected.There was no vascular stenosis proximal to the thrombus formation site.The physician did not apply torque to the delivery pusher.2 passes were performed with the same stent.There was no resistance or difficulties during the procedure.When the stent was collected, the proximal marker of the stent was located within the microcatheter.Stent location: removed from body.No additional surgical or medical procedures were performed.The surgeon did not attempt to dislodge the stent.The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a phenom21 (lot: 229955087) microcatheter.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the solitaire fr4-6-40-10 stent device and the phenom 21 catheter were returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the phenom 21 catheter tip and marker were examined; no damages were found.The catheter body was in good condition.No voids or flashes were found on the catheter hub.The broken end of the pusher wire was sent out for sem failure analysis testing.No other anomalies were found.Testing/analysis: the phenom 21 catheter¿s total and usable lengths were measured within specifications.The catheter was flushed with water and found patent.It was tested by running an in-house 0.021-inch mandrel through the catheter hub and tip without issues.The broken end of the pusher was sent out for scanning electron microscopy (sem) failure analysis.The sem results indicated that the broken end failed via tensile overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22035949
Report Number9617601-2025-00471
Device Sequence Number9411647
Product Code QJP
UDI-Device Identifier00763000399696
UDI-Public(01)00763000399696(17)271024(10)229955087
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot Number229955087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale